Alert archive / Texas / Flash Flood Warnings in 2019

Flash Flood Warning 3, NWS Fort Worth, TX

April 24, 2019Henderson County, Texas

NWS Fort Worth, TX issued this flash flood warning at Apr 24, 2019, 8:51 PM CDT for Henderson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2019, 8:51 PM CDT (01:51 UTC)
Expired
Apr 24, 2019, 11:45 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

County Henderson County, TX

The radar

The Shreveport radar (KSHV), 158 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 1.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2019-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 94 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2019-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
94 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1094 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

009 
WGUS54 KFWD 250151
FFWFWD
TXC213-250445-
/O.NEW.KFWD.FF.W.0003.190425T0151Z-190425T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Fort Worth TX
851 PM CDT Wed Apr 24 2019

The National Weather Service in Fort Worth has issued a

* Flash Flood Warning for...
  Eastern Henderson County in central Texas...

* Until 1145 PM CDT..

* At 850 PM CDT, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Four to 
  six inches of rain have fallen. This rainfall will lead to 
  excessive water runoff and cause flash flooding. Low-lying areas 
  are most vulnerable to rapidly rising water. Some low-water 
  crossings may flood and become impassable.

* Some locations that will experience flooding include...
  Chandler, Frankston, Brownsboro, Berryville, Coffee City, Poynor
  and Moore Station.

An additional inch of rainfall amounts of is possible in the warned 
area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3206 9562 3235 9565 3236 9545 3233 9546
      3228 9545 3223 9549 3220 9546 3219 9547
      3218 9546 3218 9547 3215 9548 3214 9546
      3211 9546 3208 9543

$$

30

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 24, 8:20 PM CDT, 31 minutes earlier.

Area forecast discussion, Apr 24, 8:20 PM CDT, 31 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
820 PM CDT Wed Apr 24 2019

.UPDATE...
A broken line of thunderstorms extending from East Texas to the
Texas Coastal bend will continue to work its way east ahead of an
upper low over Central Texas. Precipitation has ended for areas
along and west of the Interstate 35 corridor and rain will end
from west to east across the rest of the region as the evening
progresses. Deeper convection continues to develop in the unstable
air south of a cold front, from Hearne northeastward to the
Palestine area. This region may see the potential for locally
heavy rain for a few more hours, so the decision was made to keep
the flash flood watch going for the 7 southeasternmost counties
until 11 PM while cancelling it for the rest of the forecast area.
Additional showers may re- develop farther west late evening and
overnight as the core of the upper low moves overhead, but
additional flash flooding appears unlikely. Otherwise, slightly
cooler air is expected behind the front with lows generally in the
50s.

30

&&

.AVIATION... /Issued 706 PM CDT Wed Apr 24 2019/
/00Z TAFs/

A broad precipitation shield continues to shift eastward as an
upper low moves northeast from Central to North Texas. Embedded
thunderstorms have all but ended across the region with the brunt
of the convective weather now extending from from the Coastal Bend
into East Texas, focused along a weak cold front. Light rain will
linger for another hour or two before also coming to an end. There
may be enough lift for some additional showers late this evening
and overnight as the core of the upper low moves overhead, so
VCSH has been kept through 25/09Z. Otherwise, some lower
visibilities will hang around as long as the light precipitation
remains, with drier air spreading in from the northwest allowing
conditions to improve later this evening. VFR conditions and
continued northwest winds can be expected on Thursday as the upper
level system exits to the northeast.

30

&&

.SHORT TERM... /Issued 331 PM CDT Wed Apr 24 2019/
/Through Tonight/

Widespread rain covers most of the southern half of the CWA as of
3 pm. The line of storms we have been anticipating this afternoon
has materialized from Burnet to Blanco and is on track to move
across parts of Bell, Milam, and Robertson counties at the least.
This line may expand north as it crosses into parts of southeast
Texas, including Leon and Anderson counties. North of this line,
steady light to moderate rain with pockets of heavier rain will
continue for the next few hours. However, this rain will still
result in flooding problems; in particular in the southwest
portions of the CWA where an area of moderate to heavy rain
remains nearly stationary. Road closures have already been
reported in Comanche County and will also be possible in
surrounding counties.

A severe weather threat still exists across our far southern
counties as the line of storms moves across that area. Strong
winds will be the main threat, but we will monitor for a lower end
tornado threat as this area lies along a remnant outflow boundary.

The majority of the rain, including the line of storms, will move
east of the region this evening, but showers and some storms will
linger across the region into the overnight hours as the upper
level disturbance lifts across the region. This wrap around
precipitation may linger across our eastern counties through
daybreak, but should end Thursday morning. Severe weather is not
expected overnight.

The clouds will also be slow to erode tonight, resulting in a
mostly cloudy night. Overnight lows will range from the mid 50s in
the west to around 60 degrees in the east.

JLDunn

&&

.LONG TERM... /Issued 331 PM CDT Wed Apr 24 2019/
/Thursday through Wednesday/

In the wake of tonight's departing system, anticyclonic flow will
persist through Friday, and quiet weather is expected. A front
will move through the region on Thursday evening and night, but a
noticeable temperature drop is not expected. The upper level flow
will flatten a little by Saturday as an upper level disturbance
moves through the northern Plains. This will send another front
down the Plains, and a few showers may reach our northern counties
Saturday night. The front may barely cross the Red River on
Saturday, but isn't expected to progress any further south before
lifting north Saturday night and Sunday. The GFS is significantly
more aggressive with the rain along the Red River Saturday night
and into Sunday, but without better upper level support, this
potential appears to be an outlier at this time; but this bears
watching. At this time, do not have PoPs for Sunday.

Our attention then turns to Tuesday and Wednesday as the next
upper level system starts racing across the country, bringing a
chance for rain back to the region. This next system may have a
dryline, surface low, and cold front set-up that will impact the
event, but the best lift appears to stay to our northwest as the
upper level disturbance tracks across Colorado and into the
Central Plains. We will continue to assess the rain potential and
any severe weather threat for the middle of next week.

Otherwise expect pleasant temperatures this weekend through early
next week with highs in the upper 70s to mid 80s and overnight
lows in the 50s and 60s.

JLDunn

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    59  78  58  79  59 /  80  20   0   0   0
Waco                58  78  57  77  58 / 100   0   0   0   0
Paris               60  74  54  76  56 / 100  60   0   0   0
Denton              57  77  55  77  58 /  70  20   0   0   0
McKinney            58  76  56  77  57 /  90  40   0   0   0
Dallas              60  78  58  79  59 / 100  20   0   0   0
Terrell             59  76  56  79  56 / 100  30   0   0   0
Corsicana           59  76  56  77  56 / 100  10   0   0   0
Temple              57  79  58  78  57 / 100   0   0   0   0
Mineral Wells       56  79  53  77  56 /  60   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until midnight CDT tonight for TXZ122-135-147-
148-162-174-175.

&&

30/91
Hazardous weather outlook, Apr 24, 3:43 PM CDT, 5 hours 8 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Fort Worth TX
343 PM CDT Wed Apr 24 2019

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251100-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
343 PM CDT Wed Apr 24 2019

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Today and Tonight.
Numerous thunderstorms are expected across the entire region through
tonight. Locally heavy rainfall may result in some flash flooding,
mainly along and south of the I-20 corridor. Some severe storms will
also be possible with the best chances across Central Texas. Large
hail and damaging winds will be the main hazards, but an isolated
tornado can't be ruled out, mainly this afternoon.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Some thunderstorms will linger east of the I-35 corridor on Thursday.
Lightning and residual localized flooding will be the primary
hazards.

Low thunderstorm chances will return to the region on Tuesday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is possible today and this evening south of the
I-20 corridor.

In the hours before

Special weather statement, Apr 24, 3:58 PM CDT, 4 hours 53 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
358 PM CDT Wed Apr 24 2019

TXZ174-242145-
Milam TX-
358 PM CDT Wed Apr 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR MILAM COUNTY UNTIL 445 PM CDT...

At 357 PM CDT, Doppler radar was tracking a strong thunderstorm near
Granger Dam, or 11 miles east of Granger, moving northeast at 45 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Rockdale, Cameron, Thorndale, Buckholts and Milano.

LAT...LON 3073 9727 3075 9731 3089 9726 3111 9683
      3108 9681 3106 9682 3105 9677 3103 9678
      3100 9677 3100 9675 3097 9677 3093 9676
      3090 9672 3091 9669 3087 9670 3081 9664
      3078 9665 3076 9661 3073 9662 3046 9715
TIME...MOT...LOC 2057Z 238DEG 40KT 3071 9725

30
Special weather statement, Apr 24, 5:33 PM CDT, 3 hours 18 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
533 PM CDT Wed Apr 24 2019

TXZ160>162-175-242300-
Robertson TX-Falls TX-Limestone TX-Leon TX-
533 PM CDT Wed Apr 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROBERTSON...WEST CENTRAL
LEON...SOUTHEASTERN LIMESTONE AND EAST CENTRAL FALLS COUNTIES UNTIL
600 PM CDT...

At 533 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bremond, or 17 miles southeast of Marlin, moving northeast at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Bremond, Kosse and Marquez.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central Texas.

LAT...LON 3108 9664 3124 9676 3149 9637 3126 9620
TIME...MOT...LOC 2233Z 238DEG 29KT 3121 9662

30
Local storm report, Apr 24, 5:56 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
556 PM CDT WED APR 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 AM     FLASH FLOOD      3 S DUBLIN              32.04N  98.33W
04/24/2019                   ERATH              TX   LAW ENFORCEMENT

            *** 3 FATAL, 1 INJ *** VEHICLE CROSSED INTO HIGH WATER
            ON FM 1702 3 MILES SOUTH OF DUBLIN AND WAS SWEPT AWAY.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 8:05 PM CDTFlash Flood WatchFWDAnderson, Freestone, Henderson, Leon, Milam, Robertson and 1 more4 hr
Apr 24, 8:17 PM CDTRiver Flood WarningFWDAnderson, Freestone, Leon38 days
Apr 24, 8:22 PM CDTRiver Flood WarningFWDDelta, Hopkins47 hr
Apr 24, 8:25 PM CDTAreal Flood AdvisoryFWDLeon, Robertson3 hr
Apr 24, 8:27 PM CDTRiver Flood WarningFWDMilam55 hr
Apr 24, 8:27 PM CDTRiver Flood WarningFWDLimestone58 hr
Apr 24, 8:27 PM CDTRiver Flood WarningFWDLeon, Robertson5 days
Apr 24, 8:55 PM CDTAreal Flood AdvisoryFWDAnderson3 hr
Apr 24, 11:40 PM CDTAreal Flood WarningFWDHenderson3 hr

Nearby

Flash Flood Warnings in Texas, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.